Related Experiment Video
Updated: Dec 18, 2025

Basophil Activation Test for Investigation of IgE-Mediated Mechanisms in Drug Hypersensitivity
Published on: September 16, 2011
Sildenafil-induced hypersensitivity syndrome/drug reaction with eosinophilia and systemic symptoms: Case report with
Sunil K Gupta1, Sushantika Sushantika1, Ayman Abdelmaksoud2
1Department of Dermatology, All India Institute of Medical Sciences, Gorakhpur, India.
Abstract:
Sildenafil is one of the commonest over the counter drugs which is orally taken by the people for sexual enhancement. It is an inhibitor of phosphodiesterase type 5 (PDE5) and results in engorgement of carpora cavernosa and help in erectile dysfunction. There are fewer adverse cutaneous drug reactions reported by sildenafil perhaps due to use of the drug without medical prescription. Here we are reporting a case of sildenafil induced hypersensitivity syndrome that is possibly the first one and reviewing the medical literature on type of adverse cutaneous drug eruption due to sildenafil and other PDE5 inhibitors.
Related Concept Videos
Allergic Reactions
Allergic Drug Reactions
Hypersensitivities
Types of Hypersensitivities
Hypersensitivity reactions are categorized into four types: Type 1, Type 2, Type 3, and Type 4. Each type has a distinct mechanism...
Treatment for Pulmonary Arterial Hypertension: Phosphodiesterase Inhibitors
Among the PDE5 inhibitors, sildenafil (Revatio) stands out as a competitive and selective inhibitor. It operates by elevating cellular levels of cGMP and augmenting signaling through the cGMP-PKG pathway, promoting vasodilation. Upon oral...
Nephrotic Syndrome I : Introduction
Effect of Hepatic Disease on Pharmacokinetics: Dose Adjustments Due to Hepatic Impairment

